New York, 2007Winter Storm in New York, December 2 to 3, 2007
December 2 to 3, 2007 · NWS BGM · 1 event in 1 county or zone
A storm system tracked across upstate New York on Sunday, December 2nd, while a secondary storm developed and gained strength along the New England coast. These two systems brought a mix of precipitation to upstate New York.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system tracked across upstate New York on Sunday, December 2nd, while a secondary storm developed and gained strength along the New England coast. These two systems brought a mix of precipitation to upstate New York. Many areas of upstate New York changed over to rain, but in Oneida County, the precipitation remained freezing rain, with around one-half inch of ice reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 2, 2:35 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 2, 2:35 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
235 AM EST SUN DEC 2 2007
.SYNOPSIS...
SURFACE LOW PRESSURE WILL MOVE TO SOUTHERN WISCONSIN BY SUNDAY
MORNING BRINGING INCREASING CLOUDS THIS EVENING WITH SNOW
SPREADING ACROSS THE AREA LATE TONIGHT. THIS COMPLEX LOW PRESSURE
SYSTEM WILL MOVE INTO THE GREAT LAKES ON SUNDAY AFTERNOON CREATING
A WARM LAYER IN THE ATMOSPHERE THAT WILL CHANGE THE PRECIPITATION
TO A MIXED BAG. A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN...AND
RAIN IS EXPECTED THROUGHOUT CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA SUNDAY AFTERNOON AND SUNDAY NIGHT. ON MONDAY, COASTAL
DEVELOPMENT WILL PRODUCE STRONG NORTHWESTERLY WINDS...BRINGING
COLDER TEMPERATURES AND LAKE EFFECT SNOW SHOWERS FOR EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HAVE ONLY MADE SOME MINOR TEMP AND PCPN ADJUSTMENTS ON THIS UPDATE
ACCORDING TO THE CRNTS. 00Z NAM SEEM TO INITIALIZE TOO WARM AND
HAS CARRIED THAT WARMTH INTO THE FCST TNGT AND SUN OVER THE FCST
AREA. SO...STILL VERY MUCH UNCERTAINTY ON THE DETAILS ON THE
UPCOMING STORM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
SUNDAY...ISENTROPIC LIFT IN A WEAKENING STATE WILL CROSS FA DURING
THE MORNING HOURS WITH SEVERAL INCHES OF SNOW EXPECTED FROM I81
WEST WHERE ADV HAVE BEEN ISSUED. FURTHER EAST PRECIP THROUGH LATE
SUNDAY AFTERNOON WILL REMAIN LIGHT WITH ONE TO TWO INCHES OF SNOW
POSSIBLE. WARM MID LAYER BEGINS WORKING ACROSS FA BY LATE MORNING
WITH PRECIP MIXING WITH AND CHANGING TO SLEET FROM I81 WEST. AFTER
ISENTROPIC LIFT SWINGS THROUGH, OMEGA FIELDS WEAKEN DURING THE
AFTERNOON WITH ONLY LIGHT PRECIP EXPECTED.
SUNDAY NIGHT, SURFACE LOW MOVES TO VCNTY OF ERN LAKE ONTARIO BY
12Z MON. AS SHORT WAVE IN OHIO VALLEY MOVES NORTHEAST LIFT WILL
ENHANCE. P-TYPE FROM I81 WEST WILL BE A MIX OF EVERYTHING BUT SNOW
UNTIL LATE WHEN COASTAL TAKES OVER AND COLUMN COOLS. IN THE
CURRENT WATCH AREA PRECIP MAY PRIMARILY BE SLEET/FREEZING RAIN
WITH SIGNIFICANT ICING POSSIBLE.
MONDAY...COASTAL BECOMES DOMINATE FEATURE WITH INCREASING
NORTHWEST WINDS AND SNOW SHOWERS LIKELY. BY LATE AFTERNOON LES MAY
BEGIN ACROSS FAR NRN FA.
MONDAY NIGHT/TUESDAY...NORTHWEST FLOW OF UNSEASONABLY COLD AIR
WILL CONTINUE ACROSS THE AREA WITH LES ACCUM IN THE USUAL AREAS
FOR W/NE FLOW.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
PTRN WILL BE DOMINATED BY PERIODIC CLIPPERS. MULTIBAND LES ON
TUES...STILL COLD WITH POTNL FOR DECENT LCL ACCUMS. CLIPPER XPCTD
TO PASS SOUTH OF THE AREA ON WED WITH POTNL FOR SOME LGT
SNOW...THEN NW FLOW WITH MORE LES PSBL WED NGT. THU AND THU NGT
LOOK GNRLY FAIR, THEN NXT S/WV APRCHS FRI NGT WITH POTNL FOR SOME
LGT SNOW AND SUBSEQUENT LES. BOTTOM LINE IS SEASONABLY COLD WX
WITH A FEW CLIIPERS BRINGING PDS OF LGT SNOW, AND POTNL FOR
INTERMITTENT LES E AND SE OF LAKE ONTARIO FOLLOWING EACH SYSTEM.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
DETERIORATING CONDITIONS EARLY THIS MRNG WITH LIFR/IFR CONDITIONS
BECMG WDSPRD BY DAYBREAK AS -SN OVERSPREADS THE AREA FROM W TO E.
THESE RESTRICTIONS WILL CONTINUE INTO THE OVRNGT HRS. TRANSITION
TO ICE PELLETS AND FZRA WILL BEGIN ACRS WRN SITES THIS AFTN...WITH
POTNL FOR FZRA LATE THIS AFTN AND EVNG ALL LOCATIONS. PCPN MAY CHG
TO ALL RAIN BEFORE 06Z AT ELM AND AVP...PSBLY SYR. WINDS GNRLY E
TO SE, WITH SPEEDS MAINLY IN THE 5 TO 15 KT RNG. INCRSNG SRLY FLOW
ABV THE SFC BASED STABLE LATER TDA AND TNGT SO WILL HAVE TO
MONITOR LLWS POTNL, BUT LOOKS MARGINAL ATTM.
OUTLOOK...MONDAY THRU THURSDAY...MIXED PRECIPITATION TRANSITIONS
BACK TO SNOW SHOWERS ON MONDAY. WIDESPREAD RESTRICTIONS
ANTICIPATED THIS PERIOD. WINDS ARE ALSO EXPECTED TO BE QUITE
STRONG AND GUSTY OUT OF THE NORTHWEST ON MONDAY.
TUESDAY...SCATTERED SNOW SHOWERS WILL CONTINUE...WITH SOME
RESTRICTIONS POSSIBLE. LIGHT SNOW STILL POSSIBLE FROM WEDNESDAY
INTO THURSDAY...WITH ADDITIONAL RESTRICTIONS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING
FOR PAZ040-048-072.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR PAZ038-039-
043-044-047.
NY...WINTER STORM WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING
FOR NYZ009-036-037-045-046-057-062.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ015>018-
022>025-044-055-056.
&&
SYNOPSIS...RRM
NEAR TERM...DGM/RRM
SHORT TERM...RRM
LONG TERM...
AVIATION...Hazardous weather outlook, Dec 2, 3:56 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 AM EST SUN DEC 2 2007
NYZ009-037-030900-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
356 AM EST SUN DEC 2 2007
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
POSSIBLE MONDAY AFTERNOON AND EVENING. THESE GUSTY WINDS WILL MAKE
TRAVEL DIFFICULT...AND COULD BRING DOWN SOME SMALL BRANCHES. IF
THE POSSIBILITY OF STRONG WINDS BECOMES MORE CERTAIN...A WIND
ADVISORY MAY BE ISSUED.
IN ADDITION TO THESE STRONG WINDS...LAKE EFFECT SNOW SHOWERS WILL
DEVELOP DURING DAY MONDAY...AND PERSIST THROUGH MONDAY NIGHT.
LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE LATE MONDAY AND
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AND ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL-FREE AT 1-877-633-6772...OR BY E-MAIL AT
BGM.STORMREPORT@NOAA.GOV.
NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-030900-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
356 AM EST SUN DEC 2 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
POSSIBLE MONDAY AFTERNOON AND EVENING. THESE GUSTY WINDS WILL MAKE
TRAVEL DIFFICULT...AND COULD BRING DOWN SOME SMALL BRANCHES. IF
THE POSSIBILITY OF STRONG WINDS BECOMES MORE CERTAIN...A WIND
ADVISORY MAY BE ISSUED.
IN ADDITION TO THESE STRONG WINDS...LAKE EFFECT SNOW SHOWERS WILL
DEVELOP DURING DAY MONDAY...AND PERSIST THROUGH MONDAY NIGHT.
WHILE SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THROUGHOUT THE
AREA...LOCATIONS MORE LIKELY TO SEE SIGNIFICANT ACCUMULATIONS
INCLUDE ONONDAGA AND MADISON COUNTIES...INCLUDING THE SYRACUSE
METRO AREA.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT SNOW AND ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL-FREE AT 1-877-633-6772...OR BY E-MAIL AT
BGM.STORMREPORT@NOAA.GOV.
ARNOTT
Winter Storm, Southern Oneida
- When
- December 2, 5:00 AM EST to December 3, 5:00 AM EST
- Where
- Southern Oneida forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
A half inch of ice was measured in New Hartford.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Washington, December 2 to 5, 20073 deaths · $120 million · 11 events
- High Wind in Washington, December 2 to 3, 20072 deaths · 12 injured · $27 million · 78 kt wind · 9 events
- High Surf in California, December 2 to 6, 20073 deaths · $80,000 · 2 events
- High Wind in Washington, December 2 to 3, 20072 deaths · $10 million · 90 kt wind · 2 events
- Winter Storm and Winter Weather in Pennsylvania, December 2 to 3, 20071 death · 6 injured · 10 events
- High Wind in Oregon, December 2 to 3, 2007$83 million · 112 kt wind · 4 events
- Winter Storm in Vermont, December 2 to 4, 2007$220,000 · 16 events
- Winter Storm in New York, December 2 to 3, 2007$55,000 · 4 events
- Winter Storm in New York, December 2 to 3, 2007$50,000 · 5 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 200723 events
- Winter Storm and Winter Weather in New Jersey, December 2 to 3, 20071 injured · 12 events
- Heavy Snow and High Wind in Montana, December 2 to 4, 200770 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71878.